mano wrote:What you are feeling is normal and typical, and the good news is once you get off sub it all comes back....from your love of music to your emotions. You won't be numb...just the opposite. You are numbed now, once you quit your emotions will come back strong....along with your sex drive and a lot of other things.
But you are correct, even with the low dose you have been on, it does have a strong hold on you....and 2 mg's really is still a lot of opiate....Roughly equal to 100 mg's of morphine. For the record, most people are on higher doses, but it's when they get down to 2 mg's that the reductions get tougher....that's why I say very small reductions, especially if you're trying to keep things on the DL and you're in no rush.
1st off you should start your own thread so more people will see it and respond, and give you support.
What I would recommend is a very slow taper. Probably no more than 1/4 mg at a time. Make the reduction and stay at that dose for 1-2 weeks, until you are stable, then make the next drop...all the way down to 1/4 mg a day, then you can skip days, and finally jump off. Typically what happens with these small decreases is you'll feel off for a few days and then feel the same as you did at the higher dose.
Many people will suggest you come clean with your girl, and your shrink, but that's up to you.
So realistically, you could be ready to jump by early spring, which is a good time of year to jump. It's tougher doing it in the winter, especially if you are in a cold region. Warmth makes it a little easier.
Exercise is a huge help, even at this stage of reductions. There are plenty of comfort meds that can also makes things easier, like sleep aids, drugs to help with tension and anxiety, etc. You can get by with OTC stuff if need be, but prescription strength stuff is better.
oneshotatthislife wrote:Thanks everyone for the words of encouragement. Ive been on suboxone for about 4 years ( maybe more maybe less) and have pretty much always taken 1/4 of an 8mg pill (now the strips). So I'm afraid that the drug has a strong hold on my body and mind already. I do plan to slowly taper. But I am scared that once I stop completely its going to be hard. Sometimes I notice that I'm numb. So fucking numb to the world. I don't feel things like I used to. I have lost interest in things I once loved. I remember a time when music used to move me. Touch my soul. Now I don't really listen to anything. The only thing now that really touches me is her. My new love. I do have my ups and down and moments of happiness. I am depressed but not super depressed. I see a therapist but I don't tell them I'm on subs, do to the fact that you get judged differently when you're a known drug addict. Dr's tend to relate all your problems to drugs, and the fact that you're an addict. I am happy some days. Thing is I'm not sure if its just the subs keeping my mood stabilized. Im afraid when I finally quit I'll be totally numb and not worth a damn to anyone. I really hate this drug and dont think it should ever be used longer than a month. Sorry for the ramblings but does any one know the best way to taper from 2mg? Or know what thread may tell me?
Cole wrote:Thanks.. I'm just feeling hopeless today and wanted to rant. I feel like this part of my life is never ending.. I have a son of my own now who was born premature probably due to using subutex during pregnancy. I grew up with addicts and ended up broken myself... I don't want the same for my son so I really hope to beat this shit.
Buprenorphine SUCKS and the name of this website is SUBSUX for a fucking reason. If you want to hear lies and bullshit and have sunshine pumped up your ass than please feel free to go to almost any other detox/addiction related site on the web. If you want to read actual unedited experiences that aren't sponsored by the pharmaceutical companies or filled with suboxone promoting sub sucking zombies telling the "victim" that the reason their wd's are lasting so long is that they tapered wrong, or that it wasnt the sub but all the drugs they did prior to sub, or depression than you're in the right place. I say uncensored and unedited because other sites will actually "remove" posts that speak out against sub, or delete posts from people that post their truthful not-so-good jump experiences. So you have websites filled with "sub success stories" and a bunch of clowns that actually believe it all as gospel that will chase you away for simply telling the truth. I dont edit or remove any posts from "good sub stories", Its just that the good stories are so far and few, and many sub users are content to take a opioid for the rest of their lives because their Dr tells them its ok. In other words there arent that many jumpers!...yet!
Doctors get their sub info from the pharmaceutical reps that supply them the sub, and from research paid for by these companies, so dont be surprised if what your Dr tells you may not always be accurate. It would be a fair guess that this site contains more negative information about sub than anywhere else on the web, but clinical trials that produce negative results are simply scrapped because there is no financial gain or support for a report that will take money out of the big pharmaceutical pockets. I am not a conspiracy theorist, this is just fact. Produce a trial with negative results as to the duration of acute withdrawals and PAWS (Post Acute Withdrawal Symptoms), and just try to get it sponsored or published and see how many roadblocks and lawsuits you run into.
Why is sub so much harder to get off of ? And why is UROD and Naltrexone a waste of time with sub...
And why is using regular opioids to get off sub not such a bad idea.
Oh and "SAO" means Short Acting Opioid ..like pain pills/morphine
When you do regular opioids on a daily basis, there are peaks and lows in your high. Not always detectable but present. And if you sleep longer than 4 hours a night while using opioids, chances are when you wake up you are reaching for your next dose to fight off the cusp of wd's. To fight the lack of opioids, the brain will fire aminos/proteins to try to get you to feel normal again....until your next dose. These changes gives the brain a small but noticeable point of reference on how you are supposed to feel without opioids, and that is what the slight uncomfortable feeling or slight onset of wd's is, the brain trying to regulate. This is all due to the 4 hr 1/2 life of all SAO's. Your brain still has a tiny pathway to normalcy again and will eventually find its way back to normal in a week or two for most people.
Now take a drug like buprenorphine (Sub) or methadone, these drugs have ridiculously long 1/2 lives, 34+ hours. So not only is the dose you just took saturating the brain for the next 34 hours, but so is the doses you took for the past week. Basically you are getting a "steady high" and the brain has no way to create a point of reference on how you are supposed to feel without opioids. (almost never slight wd's, mental stuff perhaps, but actual wd's almost never) Not only does the brain lose its way back to normalcy so to speak, but the search for normalcy, the brain firing of signals to feel good again is almost non existent... no reason with drugs that are by design made to keep you high "all the time".. So not only does the brain have no point of reference as to what "normal" without opioids feels like, but sparking up the endocrine gland/pituitary to produce the signals/proteins needed to feel good again is fucking rusty with sub or methadone...with SAO's it fires everyday!!!
So when you do a treatment like UROD or Naltrexone for sub, the drug is stripped/blocked from your brain and you are no longer dependent. But your brain is still lost. You may have snuck past the initial wd's which are not only mild at best due to the agonizingly long time it takes sub to leave your body, but you will not only get hit with PAWS which are the brains search for normalcy again, but you just passed the initial mapping phase which IS the wd's that you just avoided with UROD or naltrexone to begin with.
For SAO's I dont see any issues except for the extreme danger and loss of life that UROD procedures have. You are getting a shortcut!
But with sub, you are making things much harder in the long run, because sub wd's arent the rough part. The rough part is how fucking long it takes your brain to find its way back to normal again and with UROD/Naltrexone you just passed step one.
This is why "switching" to SAO's is a unorthodox but productive way for people to combat long term PAWS. Its a hard concept to wrap around...getting re-addicted to the same shit I got on sub for to begin with.. which is one of the cornerstones of this website. Subsux! Why start a drug that is more trouble than its worth to begin with. Yes there are some extreme cases where damage control supersedes the long term effects, but that decision needs to be deeply considered.
wallieb325 wrote:I have been left financially in position where I have no other reason is to detox
Users browsing this forum: No registered users and 1 guest